It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-11-2009, 06:26 PM   #1
Newbie
(male)
 
Join Date: Dec 2009
Posts: 1
leeward3 HB User
Stomach problems?

I have a gnawing in the center of my stomach. I have been taking fosomax for Five years. Would Fosomax cause this condition?

 
Old 12-12-2009, 01:19 PM   #2
Senior Veteran
(female)
 
montesflus's Avatar
 
Join Date: Sep 2006
Location: Los Angeles, California, USA
Posts: 657
montesflus HB Usermontesflus HB User
Re: Stomach problems?

Yes, it most definitely could cause this problem (amongst many other listed side effects as well). Have you seen an improvement in your bone density since you've been on the Fosamax? If you've been on this med for 5 years and are only now experiencing this side effect, I would say you're one of the lucky ones. There are many probs with the bisphosphonate class of meds (Fosamax, Boniva, Actonel), among the oral ones. Sometimes they can also be administered by infusion, depending on individual circumstances.

There have also been studies done which show that even if one does have an improvement in bone density (per a DEXA scan), this improvement does NOT necessarily mean the quality of bone is necessarily healthy. On the contrary. It has been noted that this new bone density is actually bone that's ''more'' brittle and if a fracture occurs, the bone has been shown to ''shatter'' rather than just break in two. Dental probs with the jaw is one of the more serious side effects of this class of med as well, together with esophageal probs and joint and muscle pain just to name a few.

Just go to any search engine and type ''side effects of Bisphosphonate medication''. See what comes up.

Monte

Last edited by montesflus; 12-12-2009 at 01:21 PM.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Thyroid and Stomach Problems vanderty Thyroid Disorders 5 04-22-2010 04:48 PM
Stomach ache (stress related or not?). Carguy2009 Open to All Other Health Topics 0 02-26-2010 06:19 PM
Help please, stomach problems and more mrsal1234 Digestive Disorders 18 10-01-2007 03:54 PM
Stomach problems - Nausea 24x7 - Loss of Appetite - Hospitalised Twice... danielm Digestive Disorders 14 06-30-2007 08:41 PM
problems with stomach emptying, etc. violetmagenta Digestive Disorders 3 09-05-2006 01:38 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



phylwill1152 (22), turtlelady (8), Piano0105 (7), taape (4), Titchou (3), Precious55 (3), Arggg (3), Sensitivo (3), dorri (2), Millard (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:52 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!